A 34-year-old female asked:
Can someone explain what does bleeding mean on blood thinners? think it has me afraid to do anything because i dont want to bleed. like am i just laying there and start bleeding internally? someone please help with this?
2 doctor answers • 2 doctors weighed in
Dr. Mark Owolabianswered
Family Medicine 8 years experience
Anticoagulant medications or “Blood thinners reduce the clotting ability of the body slightly. This may cause a greater tendency to bruise, or bleed after surgical procedures. Spontaneous bleeding is rare. If one is placed on these meds, it is usually because the benefit outweighs and possible risk of bleeding.
Answered Apr 24, 2022
Dr. Gurmukh Singhanswered
Pathology 51 years experience
What "blood thinner" are you taking and why are you taking it? Talk to the doctor who prescribed the medication as s/he knows more about your health. You may be overestimating the risk of bleeding.
Answered Apr 28, 2022
Last updated Apr 28, 2022
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.